Parkinson's Movement
13,272 members11,861 posts

I AM A HOT MESS

Im starting to think I will never be even as good as I was even before my last med change, on the 28th of Nov my Dr took me off the Azilect and wants to add amantadine and Lexapro ins is questioning the amantadine but I did start the Lexapro on day 2 I started having panic attacks now I feel so out of control and scared Dr does not want me to take Ativan because he said its addictive I was only using it 0.5mg a few times a month but now Im a mess. I cant even think about going outstde of my house with out panic, could it be the lack of azilect or the Lexapro he told me it had few side effects but my tremours are worse. going to call him tomorrow please tell me there is other things he can give me.

24 Replies
oldestnewest

I'm sure you'll feel better in the future. Changing meds takes some time to get right. I wonder why he took you off azilect though. Lexapro has some nasty side effects.

hopefully you can make some changes and will feel better soon.

1 like
Reply

I think maybe I'm just more sensitive to meds than some

Reply

Hi Boomercd,

Sorry to hear your not doing so well. I was on aselect 1 tablet per day. I’ve been moved over to rasagiline tablets 1 mg x1 per day. not sure why I was changed dosage I think it was as I ask if there was any way of improvement in my movement and reaction as I play tennis. Tennis is getting more difficult. I’ve had no bad issues with change to my knowledge. Try not to dispare. I’ve herd that changes in tablets can make massive differences. Some time in positive way unfortunately in your case it’s not been positive. Be positive and try to try other tablets that get you b ack on track. Everyone wanting you to get your energy and confidence back. Wishing you the very best for the future. Hope this is some help.

3 likes
Reply

Azilect = rasagiline

1 like
Reply
Reply

Something to think about, I stopped taking it 2 days ago dr just kept saying hang in there but I guess I wimped out I'm still having panic attacks hoping it will get better as it moves out of my system

1 like
Reply

What was the reason for taking you off Azilect? IN any case since it was working for you why not go back on?

1 like
Reply

Idk I thought maybe it was causing me to become confused I got scared when I couldn't remember the town I was in or my sisters name, I do if it had anything to do with it

Reply

So the MD took you off at your own request. It's up to you to decide which meds are best and ask for them.

1 like
Reply

I was hoping he could make some suggestions I'm getting a little frustrated

Reply

Unless you were on an increasing dose, there is nothing wrong with taking the occasional Ativan for anxiety. Are you seeing a movement disorder specialist, general neurologist or your PCP?

1 like
Reply

A neurologist and movement dr

Reply

He (I'm betting it's a male) doesn't sound very sympathetic. Did he change your meds for a specific reason? Most neuros add meds to azilect. I think if you search it on this site many PWPs take it alone first and then with other meds.

1 like
Reply

I have had to take several Ativan this week just to function I've lost 6 lbs this week just too nervous to eat I gues I'm sure I will be fine just need to find a balance but I'm not starting out this journey with much confidence

1 like
Reply

Ativan is a benzodiazepine. They are for short term use and you can develop a physical dependency in as little as two weeks of continued usage

Reply

Im aware

Reply

Has the amantadine helped with dyskinesia? It actually made mine worse. Hang in there, things will get better. I personally had negative experiences with both amantadine and lexapro. Everyone was pushing me to stay on the lexapro, to make sure that I had taken it long enough to benefit from it, but it made me feel terrible. Within 24 hours of not taking it, I felt much better. I didn't replace it with anything except an occasional Xanax at bedtime.

1 like
Reply

I did not start it the insurance was wanting more info after the lexpro i told them to for get it

Reply

Ok. It can be an overall good anti-anxiety for many. It actually worked well for me right when I was dx about 10 years ago, but it didn't help me last year. Good luck. Remember that this stage is temporary. You'll get things figured out soon enough and be on the road to feeling better!!

Reply

thanks!

Reply

About 6 months of the dizzies I got from Amantadine. !5 min after ingesting I would grab a peace of floor and waited for the dizziness to stop. It lasted for a good 6 months for me.

Reply

you rock! I don't think I could stand it for 6 months.

im glad your feeling better

1 like
Reply

As you said you where concerned with azilect so I think you need to try other options. It may take a number of changes to get the most suited for you. Try other positive things also. Exercise, gardening, try to find or develop something positive . where you have a passion would be great.

1 like
Reply

Fire your so called Dr,he sounds incompetent!!

Reply

You may also like...